MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M006630205B1
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This medwatch report is being filed based on the results of the image analysis which appears to present polymer jacket removal from the distal tip region, exposing the metallic core wire.The product was not received at the time of this report; therefore, no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactile inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The supplied image appears to present polymer jacket removal from the distal tip region, exposing the metallic core wire.As indicated in the directions for use (dfu), "before removing the zipwire hydrophilic guidewire from the protective hoop (by its distal end), inject physiological saline solution into the hub end of the holder in order to completely wet the surface of the wire." at this time, it is not possible to assign a definitive root cause for the event as reported.If any further relevant information is provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
At the time of wanting to use the guide, the doctor noticed that one of the ends had no coating.So he decided not to use it on the patient and submit the complaint.Additionally it was reported that the procedure was completed using a different device (different model).
 
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each hydro gw std s 150-035; returned coiled, loose and single-bagged within a "zip-lock" style poly pouch.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented a ductile, tensile overload fracture of the polymer jacket material, exposing the distal 0.94cm of the metallic core wire; the polymer jacket material distal of the fracture was not returned with the specimen.The polymer jacket damage appears consistent with attempting to remove the wire from the dispenser assembly without proper hydration.As indicated in the directions for use (dfu), "before removing the zipwire hydrophilic guidewire from the protective hoop (by its distal end), inject physiological saline solution into the hub end of the holder in order to completely wet the surface of the wire." our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided to date, it appears that handling factors have contributed to the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska, mn
MDR Report Key10148791
Report Number2126666-2020-00034
Device Sequence Number19374155
Product Code EZB
UDI-Device Identifier08714729761716
UDI-Public08714729761716
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberM006630205B1
Device Catalogue Number630-205B
Device Lot Number11181706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2020
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer06/24/2020
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR